Volume 9, issue 4 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Rohlin's invariant and gauge theory III. Homology 4–tori

Daniel Ruberman and Nikolai Saveliev

Geometry & Topology 9 (2005) 2079–2127

arXiv: math.GT/0404162

Abstract

This is the third in our series of papers relating gauge theoretic invariants of certain 4–manifolds with invariants of 3–manifolds derived from Rohlin’s theorem. Such relations are well-known in dimension three, starting with Casson’s integral lift of the Rohlin invariant of a homology sphere. We consider two invariants of a spin 4–manifold that has the integral homology of a 4–torus. The first is a degree zero Donaldson invariant, counting flat connections on a certain SO(3)–bundle. The second, which depends on the choice of a 1–dimensional cohomology class, is a combination of Rohlin invariants of a 3–manifold carrying the dual homology class. We prove that these invariants, suitably normalized, agree modulo 2, by showing that they coincide with the quadruple cup product of 1–dimensional cohomology classes.

Keywords
Rohlin invariant, Donaldson invariant, equivariant perturbation, homology torus
Mathematical Subject Classification 2000
Primary: 57R57
Secondary: 57R58
References
Forward citations
Publication
Received: 2 August 2005
Accepted: 25 October 2005
Published: 27 October 2005
Proposed: Ronald Stern
Seconded: Ronald Fintushel, Simon Donaldson
Authors
Daniel Ruberman
Department of Mathematics
MS 050
Brandeis University
Waltham
MA 02454
USA
Nikolai Saveliev
Department of Mathematics
University of Miami
PO Box 249085
Coral Gables
Florida 33124
USA